MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Entrapment of Device (1212); Premature Activation (1484); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil protruded from the catheter's tip during removal.A 8mm x 40cm interlock coil and a 10mm x 20cm interlock coil were selected for use.During procedure, it was noted that there was resistance felt during deployment of the coil, and it could not be pushed further.The pusher wire was pulled out, but coil was left detached inside the 5f non boston scientific catheter.The same event occurred with the second coil.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the delivery wire was returned inside the introducer sheath.The main coil returned out of the introducer sheath, it was found damaged, kinked and stretched.The main coil was found without fiber bundles.The zap tip and the interlocking arm were detached, the parts were not returned.The twist lock of the introducer sheath had been opened.The delivery wire was inspected, and no anomalies were noted.The delivery wire was advanced through the introducer sheath, without problems, no resistance was noticed.The proximal end has a smooth surface.The interlocking arm was inspected, and no damages were found.The delivery wire proximal end has a smooth surface.The interlocking arm was inspected, and no damages were found.The main coil interlocking arm and zap tip were detached.The parts were not returned.Dimensional inspection of the distal and proximal fiber bundles revealed the number of fiber bundles were below specification.
 
Event or Problem Description

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11800967
Report Number2134265-2021-06074
Device Sequence Number14443578
Product Code KRD
UDI-Device Identifier08714729793137
UDI-Public08714729793137
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0024271145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1